Alert archive / Connecticut / Flash Flood Warnings in 2008
Flash Flood Warning 48, NWS New York, NY
NWS New York, NY issued this flash flood warning at Aug 12, 2008, 12:33 AM EDT for Southeastern Connecticut Planning Region, Connecticut. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2008, 12:33 AM EDT (04:33 UTC)
- Expired
- Aug 12, 2008, 2:36 AM EDT
- In force
- 2 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 4.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 557 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KOKX 120433 FFWOKX CTC011-120730- /O.NEW.KOKX.FF.W.0048.080812T0433Z-080812T0730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE UPTON NY 1233 AM EDT TUE AUG 12 2008 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN NEW LONDON COUNTY IN SOUTHERN CONNECTICUT... * UNTIL 330 AM EDT... * AT 1229 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A STATIONARY THUNDERSTORM OVER THE WARNED AREA. RAINFALL OF UP TO 2 INCHES HAS ALREADY OCCURRED IN NORTH LYME...AND ANOTHER 1 TO 2 INCHES OF RAIN IS POSSIBLE THROUGH 330 AM. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 4142 7242 4144 7225 4136 7224 4134 7234 $$ GOODMAN
2 follow-up statements
000 WGUS71 KOKX 120558 FFSOKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE UPTON NY 158 AM EDT TUE AUG 12 2008 CTC011-120730- /O.CON.KOKX.FF.W.0048.000000T0000Z-080812T0730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NEW LONDON CT- 158 AM EDT TUE AUG 12 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EDT FOR SOUTHWESTERN NEW LONDON COUNTY... HEAVY RAIN HAD ENDED AS OF 154 AM...BUT ADDITIONAL CELLS COULD QUICKLY REDEVELOP AND PRODUCE ADDITIONAL HEAVY RAIN OVER THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4142 7242 4144 7225 4136 7224 4134 7234 $$ GOODMAN
000 WGUS71 KOKX 120636 FFSOKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE UPTON NY 236 AM EDT TUE AUG 12 2008 CTC011-120645- /O.CAN.KOKX.FF.W.0048.000000T0000Z-080812T0730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NEW LONDON CT- 236 AM EDT TUE AUG 12 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN NEW LONDON COUNTY... THE HEAVY RAIN HAS ENDED ACROSS THE AREA...THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 4142 7242 4144 7225 4136 7224 4134 7234 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 4:29 PM EDT, 8 hours 4 minutes earlier.
Area forecast discussion, Aug 11, 4:29 PM EDT, 8 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 429 PM EDT MON AUG 11 2008 .SYNOPSIS... AFTER A VERY ACTIVE START TO THE WEEK...CONDITIONS WILL IMPROVE THROUGH MIDWEEK AS AN ANOMALOUS UPPER LEVEL LOW MOVES SLOWLY EAST OF THE AREA AND WEAK HIGH PRESSURE BUILDS IN. PRECIPITATION CHANCES WILL INCREASE THURSDAY INTO FRIDAY AS LOW PRESSURE SLIDES BY TO OUR SOUTHEAST. WEAK PRESSURE WILL BUILD BACK INTO THE AREA FOR SATURDAY... WHILE AN UPPER LEVEL TROUGH AND AFTERNOON HEATING WILL BRING INCREASING PRECIPITATION CHANCES AGAIN FOR SUNDAY AND MONDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... AN UPPER LEVEL LOW SLOWLY WORKS ITS WAY ACROSS THE TRI-STATE THIS EVENING...WITH SEVERE THREAT ENDING FOR MOST ONCE LOW LEVEL FLOW SHIFTS FROM SOUTHERLY TO NORTHWEST (BRINGING DEWPOINTS DOWN INTO THE 50S...WHICH MINIMIZES AVAILABLE ENERGY FOR STRONG CONVECTION...ESPECIALLY WITH AIR TEMPERATURES NO HIGHER THAN THE LOW TO MID 70S). LOSS OF SOLAR HEATING WILL ALSO DIMINISH THREAT OF CONVECTION ASSOCIATED WITH COLD POOL...SO GRADUALLY DIMINISH POPS OVERNIGHT. DO NOT EXPECT CLOUD DECK TO DISSIPATE MUCH OVERNIGHT WITH COLD POOL MOVING OVERHEAD...SO OPTED FOR BLEND OF HIGHER MAV/FWC NUMBERS FOR LOWS. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... MAINLY DRY WEATHER EXPECTED FOR TUE AS SFC HIGH PRES BUILDS EAST...BUT SPOKES OF ENERGY ON THE BACKSIDE OF THE DEPARTING UPPER LOW COMBINED WITH DIURNAL HEATING MAY TOUCH OFF SOME AFTERNOON SHOWERS. SLIGHT CHANCE POPS WILL SUFFICE FOR TUESDAY AS FORCING DECREASES AND INSTABILITY IS MARGINAL. FORCING WILL BE LIMITED ON WEDNESDAY...BUT DIURNAL HEATING MAY KICK OFF A FEW SHOWERS DURING THE AFTERNOON. ON THURSDAY...PROGS SHOW A SURFACE LOW PASSING SOUTHEAST OF THE AREA. GIVEN TRACK UNCERTAINTY...LOW POPS ARE WARRANTED PARTICULARLY LATER IN THE DAY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... A SURFACE LOW SLIDES NORTHEAST OF THE AREA THURSDAY NIGHT...WHILE WEAK HIGH PRESSURE BUILDS IN FOR THE START OF THE WEEKEND. CONVECTION CHANCES INCREASE SUNDAY INTO MONDAY AS AN UPPER LEVEL TROUGH SWINGS ACROSS THE AREA. SOUTHWEST FLOW RETURNS FOR THE FIRST TIME IN AWHILE ON SUNDAY...BRINGING AN INCREASE IN TEMPERATURES LATE IN THE PERIOD. INITIALIZED WITH HPC GUIDANCE FOR THE LONG TERM PERIOD. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... LOW PRESSURE MOVING THROUGH NORTHWESTERN NEW JERSEY WAS TRACKING SLOWLY TO THE NORTH NORTHEAST AND WAS PRODUCING THUNDERSTORMS ACROSS THE TERMINALS. SHOWERS AND THUNDERSTORMS WILL BE SCATTERED THROUGH THE AFTERNOON AND PRODUCE MVFR TO IFR CONDITIONS WITH HEAVY RAINFALL AND SMALL HAIL LIKELY. SOME WIND GUSTS BETWEEN 30 AND 40 KT ARE ALSO LIKELY. THE ACTIVITY WILL GRADUALLY SUBSIDE 21Z TO 23Z AS THE LOW CONTINUES TO TRACK TO THE NORTHWEST OF THE TERMINALS WITH MAINLY SHOWERS POSSIBLE AS THE ATMOSPHERE BECOMES MORE STABLE. AFTER THE ACTIVITY SUBSIDES CONDITIONS BECOME WILL BE VFR THROUGH THE REMAINDER OF THE FORECAST PERIOD. OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...VFR CONDITIONS EXPECTED TUE AS THE LOW CONTINUES TO MOVE EAST OF THE TERMINALS. NEXT SHORTWAVE APPROACHES LATER WEDNESDAY AND THURSDAY WITH SUB-VFR CONDITIONS POSSIBLE. HIGH PRESSURE BUILDS FRIDAY WITH VFR CONDITIONS INTO SATURDAY. && .MARINE... WINDS/WAVES EXPECTED TO REMAIN BELOW SCA CRITERIA THROUGH THE PERIOD. NORTHWEST FLOW BACKS TO THE WEST TUESDAY BEFORE BECOMING QUITE LIGHT ON WEDNESDAY. ANOTHER AREA OF LOW PRESSURE PASSES JUST TO OUR SOUTH THURSDAY INTO FRIDAY. LIGHT WINDS EXPECTED FRIDAY AND SATURDAY. FOLLOWED WAVE WATCH III FAIRLY CLOSELY...AND SEAS REMAIN RATHER TRANQUIL THROUGH THE PERIOD. && .HYDROLOGY... WHILE MOST AREAS WILL RECEIVE LESS THAN A QUARTER OF AN INCH OF PRECIPITATION TONIGHT...ISOLATED ONE INCH PLUS AMOUNTS CANNOT BE RULED OUT THIS EVENING IN STRONGER STORMS. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...MAS NEAR TERM...PFM SHORT TERM...MAS LONG TERM...MAS AVIATION...MET MARINE...MAS/PFM HYDROLOGY...MAS/PFM
Hazardous weather outlook, Aug 11, 3:54 AM EDT, 20 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 354 AM EDT MON AUG 11 2008 CTZ005>012-NJZ002>006-011-NYZ067>081-121100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 354 AM EDT MON AUG 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS MORNING THROUGH THE AFTERNOON...WHICH MAY PRODUCE GUSTY WINDS AND LARGE HAIL. IN ADDITION...LOCALIZED FLASH FLOODING IS POSSIBLE DUE TO HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-121100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 354 AM EDT MON AUG 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS MORNING THROUGH THIS AFTERNOON ACROSS AREA WATERS. GUSTY WINDS...HAIL AND LOCALLY ROUGH SEAS MAY ACCOMPANY THESE STORMS. AREAS OF DENSE FOG ARE ALSO POSSIBLE SUNDAY NIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Aug 11, 6:57 PM EDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
657 PM EDT MON AUG 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG COLCHESTER 41.57N 72.33W
08/11/2008 NEW LONDON CT FIRE DEPT/RESCUE
DOWNED POWER LINES ON PINE BROOK RD.
0420 PM TSTM WND DMG PORTLAND 41.56N 72.63W
08/11/2008 MIDDLESEX CT FIRE DEPT/RESCUE
DOWNED POWER LINES AT DEPOT HILL.
0427 PM TSTM WND DMG EAST HAMPTON 41.57N 72.50W
08/11/2008 MIDDLESEX CT FIRE DEPT/RESCUE
DOWNED POWER LINES.
&&
MPSLocal storm report, Aug 11, 7:08 PM EDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE UPTON NY
708 PM EDT MON AUG 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM HAIL UNION 40.70N 74.27W
08/11/2008 E0.75 INCH UNION NJ TRAINED SPOTTER
PENNY SIZE HAIL REPORTED AT KEAN UNIVERSITY.
1009 AM HAIL ELIZABETH 40.67N 74.19W
08/11/2008 E0.75 INCH UNION NJ TRAINED SPOTTER
PENNY SIZE HAIL.
1016 AM FLOOD ELIZABETH 40.67N 74.19W
08/11/2008 UNION NJ TRAINED SPOTTER
NORTH AVENUE CLOSED DUE TO FLOODING.
1027 AM FLOOD ELIZABETH 40.67N 74.19W
08/11/2008 UNION NJ BROADCAST MEDIA
SOUTH ELMORA AVENUE AT FAY AVENUE CLOSED DUE TO FLOODING.
1027 AM FLOOD ELIZABETH 40.67N 74.19W
08/11/2008 UNION NJ BROADCAST MEDIA
NORTH AVENUE AT PENNSYLVANIA AVENUE CLOSED DUE TO
FLOODING.
1030 AM FLOOD FORT LEE 40.85N 73.97W
08/11/2008 BERGEN NJ TRAINED SPOTTER
MAPLE STREET CLOSED
1030 AM TSTM WND DMG FORT LEE 40.85N 73.97W
08/11/2008 BERGEN NJ TRAINED SPOTTER
TREES DOWN ON RIVER ROAD
1030 AM HAIL FORT LEE 40.85N 73.97W
08/11/2008 E0.75 INCH BERGEN NJ TRAINED SPOTTER
PENNY SIZE HAIL.
1041 AM HAIL 3 ENE HOBOKEN 40.76N 73.98W
08/11/2008 E0.75 INCH NEW YORK (MANHATTA NY PUBLIC
PENNY SIZED HAIL REPORTED AT 6TH AVENUE AND 49TH STREET.
1045 AM HAIL FLUSHING 40.77N 73.84W
08/11/2008 E0.75 INCH QUEENS NY TRAINED SPOTTER
PENNY SIZE HAIL.
1103 AM FLOOD EAST RUTHERFORD 40.82N 74.08W
08/11/2008 BERGEN NJ BROADCAST MEDIA
ROUTE 17 SOUTHBOUND AT PATERSON AVENUE CLOSED DUE TO
FLOODING.
1106 AM MARINE TSTM WIND LAGUARDIA AIRPORT 40.79N 73.87W
08/11/2008 M48.00 MPH QUEENS NY OFFICIAL NWS OBS
42 KNOT WIND GUST MEASURED AT ASOS.
1106 AM HAIL LAGUARDIA AIRPORT 40.79N 73.87W
08/11/2008 M0.75 INCH QUEENS NY OFFICIAL NWS OBS
PENNY SIZED HAIL REPORTED BY AIRPORT OBSERVER
1115 AM FLASH FLOOD FORT LEE 40.85N 73.97W
08/11/2008 BERGEN NJ TRAINED SPOTTER
OEM CLOSED ANDERSON...FLETCHER AND STILLWELL AVENUE DUE
TO FLASH FLOODING.
1130 AM HAIL KINGS POINT 40.83N 73.74W
08/11/2008 E1.25 INCH NASSAU NY PUBLIC
HALF DOLLAR SIZE HAIL
1130 AM HAIL FORT LEE 40.85N 73.97W
08/11/2008 E0.75 INCH BERGEN NJ TRAINED SPOTTER
PENNY SIZE HAIL.
1139 AM FLASH FLOOD 3 ENE FLUSHING 40.79N 73.78W
08/11/2008 QUEENS NY EMERGENCY MNGR
3 TO 4 FEET OF WATER COVERING THE ROAD AT BELL BOULEVARD
AND 212TH STREET. CAR STRANDED.
1139 AM FLASH FLOOD 4 E FLUSHING 40.76N 73.76W
08/11/2008 QUEENS NY EMERGENCY MNGR
3 TO 4 FEET OF WATER COVERING ROAD NEAR THE CROSS ISLAND
PARKWAY AND BELL BOULEVARD. CARS STRANDED
1145 AM HAIL NEW WINDSOR 41.47N 74.03W
08/11/2008 E0.75 INCH ORANGE NY TRAINED SPOTTER
PENNY SIZE HAIL.
1147 AM HAIL PORT WASHINGTON 40.83N 73.68W
08/11/2008 E0.75 INCH NASSAU NY TRAINED SPOTTER
PENNY SIZE HAIL.
1147 AM HAIL SEA CLIFF 40.85N 73.64W
08/11/2008 E0.75 INCH NASSAU NY TRAINED SPOTTER
PENNY SIZE HAIL.
1149 AM FLASH FLOOD 4 SSW HAVERSTRAW 41.13N 73.99W
08/11/2008 ROCKLAND NY PUBLIC
ROCKLAND LAKE ROAD IMPASSABLE.
1149 AM TSTM WND DMG 5 SE EAST TREMONT 40.79N 73.81W
08/11/2008 QUEENS NY BROADCAST MEDIA
CROSS ISLAND SOUTHBOUND AT BAYSIDE MARINA...TWO LANES
BLOCKED DUE TO DOWNED TREE LIMBS.
1151 AM FLOOD 4 ENE HOBOKEN 40.77N 73.96W
08/11/2008 NEW YORK (MANHATTA NY BROADCAST MEDIA
FDR DRIVE/HARLEM RIVER DRIVE...TWO LANES BLOCKED AFTER
72ND STREET DUE TO FLOODING. DELAYS BACK INTO THE 50S.
1151 AM HAIL PORT WASHINGTON 40.83N 73.68W
08/11/2008 E0.88 INCH NASSAU NY LAW ENFORCEMENT
NICKEL SIZE HAIL.
1151 AM HAIL PORT WASHINGTON 40.83N 73.68W
08/11/2008 E0.88 INCH NASSAU NY LAW ENFORCEMENT
NICKEL SIZE HAIL.
1151 AM FLOOD 5 SW EAST TREMONT 40.79N 73.93W
08/11/2008 NEW YORK (MANHATTA NY BROADCAST MEDIA
FDR DRIVE/HARLEM RIVER DRIVE AT 116TH STREET...TWO LANES
BLOCKED DUE TO FLOODING.
1205 PM HAIL NEWBURGH 41.50N 74.02W
08/11/2008 E1.75 INCH ORANGE NY TRAINED SPOTTER
GOLF BALL SIZE HAIL.
1214 PM HAIL BAYVILLE 40.91N 73.56W
08/11/2008 E1.00 INCH NASSAU NY TRAINED SPOTTER
QUARTER SIZE HAIL.
1224 PM HAIL GLEN COVE 40.87N 73.64W
08/11/2008 E1.00 INCH NASSAU NY TRAINED SPOTTER
QUARTER SIZE HAIL.
1224 PM HAIL GLEN COVE 40.87N 73.64W
08/11/2008 E1.00 INCH NASSAU NY TRAINED SPOTTER
QUARTER SIZE HAIL.
1233 PM FLASH FLOOD BAYVILLE 40.91N 73.56W
08/11/2008 NASSAU NY TRAINED SPOTTER
JEFFERSON AND BAYVILLE ROAD FLOODED. LUDLUM ROAD AND WEST
SHORE ROAD FLOODED.
1233 PM TSTM WND DMG BAYVILLE 40.91N 73.56W
08/11/2008 NASSAU NY TRAINED SPOTTER
LARGE BRANCHES DOWN ON WEST SHORE ROAD.
1244 PM FLASH FLOOD BAYVILLE 40.91N 73.56W
08/11/2008 NASSAU NY TRAINED SPOTTER
SEEKS ROAD IS UNDERWATER. COMPLETELY IMPASSABLE.
1254 PM FLOOD 5 SSE EAST TREMONT 40.78N 73.83W
08/11/2008 QUEENS NY BROADCAST MEDIA
I-678 NORTHBOUND AT 20TH AVENUE FLOODED. 2 LANES BLOCKED
1255 PM HAIL SETAUKET-EAST SETAUKET 40.93N 73.10W
08/11/2008 E1.00 INCH SUFFOLK NY PUBLIC
QUARTER SIZE HAIL.
0100 PM TSTM WND DMG HARRISON 40.74N 74.15W
08/11/2008 HUDSON NJ BROADCAST MEDIA
DOWNED TREE BLOCKING THE OFF RAMP ON THE HUTCHINSON RIVER
PARKWAY SOUTHBOUND AT I-287. OFF RAMP IS CLOSED.
0100 PM HAIL SETAUKET-EAST SETAUKET 40.93N 73.10W
08/11/2008 E1.25 INCH SUFFOLK NY NWS EMPLOYEE
1.25 INCH HAIL COVERING GROUND AT SAINT GEORGES GOLF
COURSE.
0111 PM HAIL BELLE TERRE 40.96N 73.07W
08/11/2008 E0.75 INCH SUFFOLK NY PUBLIC
AT MCALLISTER COUNTY PARK.
0115 PM FUNNEL CLOUD SOUND BEACH 40.96N 72.97W
08/11/2008 SUFFOLK NY PUBLIC
FUNNEL CLOUD SPOTTED
0120 PM HAIL MOUNT SINAI 40.94N 73.02W
08/11/2008 E1.25 INCH SUFFOLK NY PUBLIC
HALF DOLLAR SIZE HAIL.
0120 PM FUNNEL CLOUD MOUNT SINAI 40.94N 73.02W
08/11/2008 SUFFOLK NY PUBLIC
FUNNEL CLOUD REPORTED OVER LONG ISLAND SOUND
0125 PM FLOOD 3 ENE FLUSHING 40.79N 73.79W
08/11/2008 QUEENS NY BROADCAST MEDIA
CROSS ISLAND EXPRESSWAY SOUTHBOUND AT THROGS NECK BRIDGE
FLOODED...2 LANES BLOCKED
0312 PM HAIL MIDDLEFIELD 41.53N 72.69W
08/11/2008 E0.75 INCH MIDDLESEX CT TRAINED SPOTTER
PENNY SIZE HAIL.
0402 PM TSTM WND DMG COLCHESTER 41.57N 72.33W
08/11/2008 NEW LONDON CT FIRE DEPT/RESCUE
DOWNED POWER LINES ON PINE BROOK RD.
0420 PM TSTM WND DMG PORTLAND 41.56N 72.63W
08/11/2008 MIDDLESEX CT FIRE DEPT/RESCUE
DOWNED POWER LINES AT DEPOT HILL.
0427 PM TSTM WND DMG EAST HAMPTON 41.57N 72.50W
08/11/2008 MIDDLESEX CT FIRE DEPT/RESCUE
DOWNED POWER LINES.
&&
MPSSpecial weather statement, Aug 11, 8:08 PM EDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 808 PM EDT MON AUG 11 2008 NYZ078>081-120100- NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST SUFFOLK- 808 PM EDT MON AUG 11 2008 ...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY... AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MOUNT SINAI...OR NEAR PORT JEFFERSON...AND MOVING SOUTH AT 15 MPH. THIS STORM WILL BE... NEAR MOUNT SINAI BY 815 PM. NEAR MIDDLE ISLAND BY 830 PM. 5 MILES EAST OF FARMINGVILLE BY 840 PM. NEAR YAPHANK BY 845 PM. NEAR SHIRLEY BY 900 PM. SMALL HAIL...AND WINDS UP TO 35 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. GOODMAN
Special weather statement, Aug 11, 9:54 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 954 PM EDT MON AUG 11 2008 NYZ078>081-120300- NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST SUFFOLK- 954 PM EDT MON AUG 11 2008 ...STRONG THUNDERSTORMS WILL IMPACT SUFFOLK COUNTY... AT 945 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STONY BROOK...AND MOVING SOUTH AT 11 MPH. THIS STORM WILL BE... NEAR RONKONKOMA BY 1010 PM. NEAR BRENTWOOD BY 1025 PM. 5 MILES WEST OF SAYVILLE BY 1030 PM. NEAR ISLIP BY 1040 PM. NEAR BAY SHORE BY 1045 PM. OTHER SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WERE LOCATED ALONG A LINE FROM JUST SOUTHEAST OF BROOKHAVEN NATIONAL LAB TO NORTH OF RIVERHEAD...AND WERE NEARLY STATIONARY. FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL ARE EXPECTED WITH THE STORM NEAR STONY BROOK. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH PER HOUR WITH ANY OF THESE STORMS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. GOODMAN
Local storm report, Aug 11, 10:49 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
1049 PM EDT MON AUG 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM WATER SPOUT 5 NE MOUNT SINAI 40.99N 72.95W
08/11/2008 ANZ330 NY NWS EMPLOYEE
0924 PM HAIL SETAUKET-EAST SETAUKET 40.93N 73.10W
08/11/2008 E0.75 INCH SUFFOLK NY PUBLIC
&&
GOODMANSpecial weather statement, Aug 11, 10:54 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1054 PM EDT MON AUG 11 2008 NYZ078>081-120400- CENTRAL SUFFOLK- 1054 PM EDT MON AUG 11 2008 ...STRONG THUNDERSTORM WILL IMPACT CENTRAL SUFFOLK COUNTY... AT 1050 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MIDDLE ISLAND...AND MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE... NEAR BROOKHAVEN NATIONAL LABORATORY BY 1100 PM. NEAR MANORVILLE BY 1110 PM. NEAR MASTIC BY 1115 PM. NEAR CENTER MORICHES BY 1120 PM. NEAR MASTIC BEACH BY 1125 PM. PEOPLE IN SUFFOLK COUNTY...INCLUDING MIDDLE ISLAND...BROOKHAVEN NATIONAL LABORATORY...YAPHANK...MANORVILLE...SHIRLEY...MASTIC... CENTER MORICHES AND MASTIC BEACH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. GOODMAN
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 12:12 AM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 3 hr |
Nearby
Flash Flood Warnings in Connecticut, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.